The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Is this normal ?!

Hello everyone,

I feel very upset… (why me ?) this is all the time in my mind… anyway, I am taking Nortriptyline for 6 weeks now and currently i am in dose 20 mg. I still feel dizzy and not normal but I was very happy because sone symptoms has been subsided such as dizziness during the sleeping.However, since 2 days again the dizziness during sleeping has come back ! I dont know what is the reason. I am monitoring my self & my diet. No changes

Is this normal during the treatment period ?! Please give me some hope I am really very upset. I lost my life, my job, my friends even my smile because of this illness.

Hope,

2 Likes

Awwww Hope, unfortunately it is ‘normal’.

Take a look at my post here, only a couple of Topics down:

Don’t worry. You will improve, but unfortunately MAV is an incredibly rough ride and extremely testing like you’ve probably never been tested before.

Ugly relapses will occur whilst on medication. You will come out of every relapse though as good as you were before or better.

I have to tell you, though, the process of improvement can take years not weeks or months. Because of that, though, don’t get too downhearted by one relapse. You will be back to baseline very soon I’m sure. It’s incredibly frustrating though.

Sending you love :two_hearts: from everyone here.

3 Likes

Hi Hope. Improvement doesn’t occur linearly. Symptoms will continue to go up and down all the way through the course of the condition. What you need to try to pick out and follow is your baseline ‘underneath’. At first with many symptoms it’s very hard to even find your baseline. Sometimes it helps to write a list of all your symptoms on a particular date and record the date. Do the same regularly. Not daily. Maybe once a week or once a month then you will see a baseline emerge and with medication etc that baseline should very very gradually come up, improve, symptoms will reduce. As the medication increases tolerance thresholds symptoms reduce and that is what you then need to watch in order to notice your gradual improvement which as @turnitaround says can take a long time, months or even years. Once medicated all those ups and downs, like the return of dizziness during sleep are just ‘blips’ as the VRT used to tell me.

2 Likes

Hi Hope. I completely understand how frustrated you must be feeling. I was in your shoes not that long ago and the first time I had a bad flare of symptoms after seeing good progress with meds I was devastated, thinking that I was back at square one but that’s not the case. You’ll learn and little by little it’ll be less frustrating …bad days will be part of our journey, we just need to focus on trying to have more good ones than bad ones

2 Likes